MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT30038UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds were partially expanded.A kink along the distal shaft was visible 16.3cm proximal to distal tip.Deformation was evident to the distal tip, with tip appearing uneven.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to implant a resolute integrity drug eluting stent in a patient's severely tortuous, moderately calcified proximal circumflex artery which exhibited 75% stenosis.There was no damage noted to packaging or when removing the device from the hoop/tray.No difficulties noted when removing the protective sheath.The device was inspected and negative prep was performed with no issues.It was reported that the lesion was pre-dilated and the device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device but excessive force was not used.The physician used a 6fr non mdt guide extension catheter to deliver the stent and tried multiple times to deliver the stent without success.The stent failed to get past the second bend in the artery.Upon attempting to remove the stent from the lesion, the stent became stuck and could not be retrieved into the guide extension catheter.It was reported that when the physician was pulling it into the guide catheter this likely caused the stent to begin to dislodge.Upon complete removal of the device (removing everything at once) the stent was not on the balloon.The dislodged stent was found in the brachial artery of the arm and it was removed using a snare and a long 7fr non mdt sheath.A lot of force was required to remove the stent.It was reported that the procedure was completed by stenting the artery with two smaller stents and the patient is alive with no further injuries reported.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6983026
Report Number9612164-2017-01509
Device Sequence Number444904
Product Code NIQ
UDI-Device Identifier00643169037205
UDI-Public00643169037205
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Catalogue NumberRSINT30038UX
Device Lot Number0008652134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR